Dizziness in Parkinson's May Be Due to Cerebral Hypoperfusion

This article originally appeared here.
Share this content:
Dizziness in Parkinson's May Be Due to Cerebral Hypoperfusion
Dizziness in Parkinson's May Be Due to Cerebral Hypoperfusion

MONDAY, April 17, 2017 (HealthDay News) -- Cerebral hypoperfusion contributes to dizziness in patients with Parkinson's disease (PD), even without orthostatic hypotension (OH), according to a study published online April 12 in the Journal of Clinical Ultrasound.

Jinse Park, M.D., from Inje University in Busan, South Korea, and colleagues conducted transcranial Doppler and blood pressure monitoring for 10 minutes during the head-up tilt test in PD patients with dizziness and OH (22 patients; group 1), PD patients with dizziness but no OH (23; group 2), PD patients without dizziness (11; group 3), and age-matched healthy controls (10; group 4).

The researchers found that group 1 showed a significantly higher change in mean blood pressure within three minutes after head-up tilting, compared to the other groups (P < 0.001). However, groups 3 and 4 showed a significantly smaller change in cerebral blood flow velocity in the middle cerebral artery than groups 1 and 2 (P < 0.01).

"Transcranial Doppler monitoring during head-up tilting may be a useful tool for evaluating dizziness in PD patients with or without OH," the authors write.

Abstract
Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!

Already a member?

Sign In Now »


Sign up for myCME e-newsletters


Drug Lookup

Browse drugs by: BrandGenericDisease

More in Home

Clinical Evidence Synopsis Published for T2DM

Clinical Evidence Synopsis Published for T2DM

Adding sulfonylurea or metformin to insulin decreases HbA1c about 1%

Lifestyle, Metformin Interventions Have Variable Effects

Lifestyle, Metformin Interventions Have Variable Effects

Impact of interventions varies for progression to diabetes, regression to normal glucose regulation

PPI Use Linked to Increased Risk of Ischemic Stroke, MI

PPI Use Linked to Increased Risk of Ischemic ...

Risks of first-time stroke, myocardial infarction up especially for long-term users, at high doses

is free, fast, and customized just for you!

Already a member?

Sign In Now »